My 22 month old son had chronic hives when he was 14 months old and lasted three months. During this time (July-September 2007) he was placed on Zyrtec and Zantac. The medications did keep the hives from forming as noticeably. However the doctor ran some blood tests in the end of August 2007 and they showed an elevated liver enzymes. The test was repeated weekly for about six weeks. During this time I took him off Zantc and was trialing the Zytec. I was finally able to take him off Zyrtec because the hives were not appearing. The liver enzymes went back to normal around October and we did not have to do a bone scan. The doctor never said why the enzymes went up, but I find it odd that the medication was stopped at the same time they enzymes went down. Your thoughts?
Ok, my next question, My now 22 month old has restrictive airway disease or asthma and they asked if I want to have him take a allergy medication, such as Zyrtec, to help get him through allergy season without having difficulty breathing and coughing so much. They have him on breathing treatments now too. I did not start him on Zyrtec again because of the enzyme elevation that occurred last year. So, what are my options with allergy medications for him if I want to help his breathing but I don't want to elevate his liver enzymes again?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.